I have had bipolar illness since 1977 & PD since Jan 2017.
chlorpromazene used to be the drug of choice for treating elation. There is some evidence it can cause PD
Also Olanzepene which has replaced chlorpromazene may have an effect also, albeit lesser
Chlorpromazine and Olanzepene can cause drug induced Parkinsonism, but don’t cause Parkinson’s disease. The way to find out is with a DatScan to assess the dopamine production in the substantia nigra in the brain. This is low in Parkinson’s disease, but normal in drug induced Parkinsonism. Do you have any parkinson symptoms?
To me the key question is whether having taken chlorpromazene in the past canaffect myPD now. Yes Ihave poor gait, poor b
alance and coughing
But the exercise video is v good at overcoming these Olanzepene seems to be less ofan issue,which I stilltake
The answer to that specific question is no, chlorpromazine taken in the past can’t affect your symptoms now, nor will it have caused them. Olanzepene could affect PD symptoms, but much less requently than chlorpromazine, as you say.
Thanks Island Mike.
"Parkinsonism is a clinical syndrome characterized by tremor, bradykinesia, rigidity, and postural instability." [Wikipedia]These would appear to be my symptoms(without the bradykinesia).
So any other symptom have'nt got to differentiate drug induced P-ism from PD?
Outlook v much more promising with the former
(Can't afford the Datscan)
There isn’t any way to distinguish PD from drug induced Parkinsonism just using symptoms, other than stopping the likeliest medication. There are risks with that, of course, and mustn’t be done without medical supervision and replacement with an alternative medication. You’ll know fairly quickly if the symptoms are drug induced. You need to discuss this with your psych team.
Alk the best
Its a sad thing people have been duped with the bipolar craze.It happened to me about 25 years ago.Luckly I found Dr.Abraham low and got away from thinking I had a orgaic nervous condition.
I was taking many of the drugs which doctors kept telling me they were harmless.Then one day when i went bike riding something I loved to do before bipolar.Well I thought I was dying,am Im sure if I kept taking the "harmless drugs"I would be dead.I did have a setback 10years ago maybe a precursor of PD Ill never know.Since then I have been without chronic nervous condition and so call bipolar symptoms simply by relying on Dr.Low
I've found Id much prefer living with PD then a chronic nervous condition which I did for several years.
So many people I know have suffered needlessly from never knowing about Dr.Low and his work such a shame indeed
Take some time and look up dr.abraham low and his recovery inc.
As a rule drug induced PD goes away after stopping the drug like zperaxa or other anti psychotics
hi Mike, diagnosed pd 2017 after 6 yrs symptoms. Had datscan 2017 which showed low dopamine as discussed above. HOWEVER was taking Olanzapine for 9 years duration, starting 22yrs ago. Do you actually think I could be suffering from drug induced Parkonism than actual PD itself? Desperate to know. Andrew.